The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Combivir as PEP/Side effects

Mar 15, 2003


I was prescribed a 30-day regimen of Combivir after possible exposure to a sex worker's blood.

I am now two weeks into it, and I am suffering pretty badly from swollen glands and a sore throat, plus stiff neck. No other symptoms.

My question: Do these side effects ameliorate when my system gets more accustomed to the med? Or are they likely to continue throughout the treatment? Thank you.

Response from Dr. Boyle

The side effects you are describing are not those commonly associated with combivir. Call your doctor, tell him/her about the symptoms and ask to be seen and re-evaluated soon. If the symptoms worsen suddenly, you should go to the ER.

Ugly veins
side effects

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint